How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I think I have dopamine deficiency because serotine drugs do

Customer Question

Customer: I think I have dopamine deficiency because serotine drugs do not work and I have all the symptons
symptoms
JA: Thanks. Can you give me any more details about your issue?
Customer: I have depression, lack of motivation, fatigue, drink coffee a lot, like sugar, brain fog
JA: OK got it. Last thing – JustAnswer charges a fee (generally around $34) to post your type of question to Medical Experts (you only pay if satisfied). There are a couple customers ahead of you. We can help you for less if you're not in a rush. Are you willing to wait a bit?
Customer: yes
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
Expert:  khagihara replied 1 year ago.

What medications have you tired so far?

Customer: replied 1 year ago.
All serotonin based, pretty much all of them over ten years.
Customer: replied 1 year ago.
None of them really worked.
Customer: replied 1 year ago.
I have a severe lack of motivation and tired through the day. Had tests and all is well at the physical level.
Expert:  khagihara replied 1 year ago.

How old are you? Are you female or male? How tall are you? How much do you weigh? Any weight change? When did your depression start to worsen?

Customer: replied 1 year ago.
33, male, some weight change to about 12- 13 stone.
Expert:  khagihara replied 1 year ago.

Since you have been on several medications and they don't work well, you should try Electroconvulsive therapy (ECT) and/or Transcranial magnetic stimulation (TMS). ECT is safer than it is thought in general. It is performed when you are sleeping. TMS is safe, but it could be more expensive and is available in limited hospitals.

Customer: replied 1 year ago.
They are banned in the UK and not a fan of that approach.
Expert:  khagihara replied 1 year ago.

Actually they are not banned in the UK. You may resist ECT. How about TMS? Read the following site. http://www.nightingalehospital.co.uk/treatment/repetitive-transcranial-magnetic-stimulation-rtms/

Customer: replied 1 year ago.
What is the best medication?
Expert:  khagihara replied 1 year ago.

Tricyclic antidepressants such as imipramine (Tofranil), nortriptyline (Pamelor), amitriptyline, doxepin, trimipramine (Surmontil), desipramine (Norpramin) and protriptyline (Vivactil) can be very effective, but tend to cause more-severe side effects than SSRI and SNRI. You may try monoamine oxidase inhibitors such as tranylcypromine (Parnate), phenelzine (Nardil) and isocarboxazid (Marplan) when other medications haven't worked, because they can have serious side effects.